Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 32, NWS Fort Worth, TX

March 4, 2004Robertson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 4, 2004, 4:42 PM CST for Robertson County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2004, 4:42 PM CST (22:42 UTC)
Expired
Mar 4, 2004, 5:00 PM CST
In force
18 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Robertson County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 327 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
327 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WUUS54 KFWD 042242
SVRFTW
TXC395-042300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
441 PM CST THU MAR 4 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 500 PM CST

* AT 441 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM NEAR 6 SOUTHEAST OF HEARNE...MOVING EAST AT 
  25 MPH.

WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY 
SHELTER UNTIL THE STORM PASSES.

A TORNADO WATCH IS ALSO IN EFFECT FOR THIS AREA. 

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS...LARGE HAIL...DEADLY
LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

LAT...LON 3091 9660 3074 9656 3077 9623 3097 9627

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 3:50 PM CST, 52 minutes earlier.

Area forecast discussion, Mar 4, 3:50 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CST THU MAR 4 2004

UPPER LOW NOW BEGINNING TO ACCELERATE NEWD PER LATEST WV SATELLITE
IMAGERY...WITH DRYLINE AND INTENSE CONVECTIVE LINE SURGING EASTWARD
ACROSS THE CWFA. WE WILL MAINTAIN LIKELY POPS FOR EASTERN AREAS THIS
EVENING...BEFORE LARGE SCALE SUBSIDENCE/SURGE OF DRY ADVECTION IN
THE LOW/MID LEVELS OVERSPREADS AREA FROM THE SOUTHWEST. THE THREAT
FOR SEVERE WEATHER WILL ALSO CONTINUE IN THE EAST...AND WILL
HIGHLIGHT THIS POTENTIAL IN THE ZFPFTW. COOLER/DRIER AIR PROGGED TO
MOVE INTO NORTH TEXAS OVERNIGHT...WITH LIGHT WEST WINDS AND ENHANCED
DOWNSLOPE LEADING TO A WARM/DRY DAY ON FRIDAY. SHORT TERM MODEL
GUIDANCE IS IN GOOD AGREEMENT ON AMPLIFYING THE UPSTREAM VORT MAX
OVER WASHINGTON/OREGON...AS IT DIVES SEWD TOWARD THE SOUTHERN PLAINS
TOMORROW. ALONG WITH GREATER COVERAGE OF MID/HIGH CLOUDS ACROSS THE
NORTH TOMORROW...WE WILL MAINTAIN SLIGHT CHANCE POPS WITH QG FORCING
FOR UVM LOOKING MORE IMPRESSIVE AND MID-LEVEL LAPSE RATES BEING
MARGINALLY SUPPORTIVE OF THUNDER. MOST ACTIVITY SHOULD BE CONFINED
OT THE EXTREME NORTHERN ZONES...RAPIDLY MOVING EASTWARD TOWARD LATE
EVENING.

MID-LEVEL HEIGHTS WILL PROGRESSIVELY RISE OVER THE SOUTHWEST U.S
OVER THE REMINDER OF THE WEEKEND...SPELLING AN END TO THE BARRAGE OF
UPPER LEVEL STORMS THAT HAVE AFFECTED NORTH TEXAS SINCE THE MIDDLE
OF FEBRUARY. THE COMBINATION OF RIDGING OVER THE SOUTHWEST AND A
MEAN-LAYER TROUGH BECOMING ESTABLISHED OVER THE GREAT LAKES REGION
WILL LEAD TO A PROLONGED PERIOD OF NORTHWEST FLOW OVER THE SOUTHERN
PLAINS. DRY WEATHER AND THE ABSENCE OF SIGNIFICANT FLUCTUATIONS IN
TEMPERATURE WILL CHARACTERIZE THE WEATHER PATTERN FOR THE REMINDER
OF THE PERIOD...WITH ONLY SLIGHTLY COOLER TEMPS EXPECTED BEHIND
PACIFIC FRONTS ON SUNDAY MORNING AND MONDAY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   51  71  42  68 /   0   0   0   0
WACO, TX               51  73  42  70 /   0   0   0   0
PARIS, TX              53  67  37  67 /  60  20  20   0
DENTON, TX             50  69  38  68 /   0  20  20   0
MCKINNEY, TX           51  69  39  68 /   0  20  20   0
DALLAS, TX             51  72  42  69 /   0   0   0   0
TERRELL, TX            52  71  41  68 /  60   0   0   0
CORSICANA, TX          52  73  42  70 /  60   0   0   0
TEMPLE, TX             51  75  44  71 /   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...TORNADO WATCH UNTIL 500 PM CST THURSDAY FOR ZONES TXC027...
TXC035...TXC085...TXC099...TXC113...TXC139...TXC145...TXC147...
TXC161...TXC181...TXC193...TXC217...TXC221...TXC231...TXC251...
TXC257...TXC281...TXC289...TXC293...TXC309...TXC331...TXC333...
TXC349...TXC395...TXC397...TXC425...TXC439.

&&

65/DD
Hazardous weather outlook, Mar 4, 4:20 PM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
420 PM CST THU MAR 4 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1155 AM CST WED MAR 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL EXIT THE EXTREME
EASTERN PORTIONS OF NORTH CENTRAL TEXAS AREA BY 600 PM THIS EVENING.
A FEW SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND LARGE HAIL...
ARE POSSIBLE UNTIL THAT TIME.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND
EVENING...GENERALLY NORTH OF A GRAHAM...DENTON...SULPHUR SPRINGS
LINE.  LIGHTNING WILL BE THE MAIN THREAT WITH THESE STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED AFTER 600 PM THIS EVENING.

26

In the hours before

Special weather statement, Mar 4, 4:10 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
410 PM CST THU MAR 4 2004

TXZ093-104-118>120-131>134-142>145-156>160-174--042300-

410 PM CST THU MAR 4 2004

TORNADO WATCH #23 IS NO LONGER IN EFFECT FOR...

  BELL            BOSQUE         COLLIN          CORYELL
  DALLAS          ELLIS          FALLS           GRAYSON
  HAMILTON        HILL           HOOD            JOHNSON
  LAMPASAS        MCLENNAN       MILAM           MILLS
  ROCKWALL        SOMERVELL      TARRANT

TXZ094-105-121-146-147-161-162-175-042300-
FANNIN TX-FREESTONE TX-HUNT TX-KAUFMAN TX-LEON TX-LIMESTONE
TX-NAVARRO TX-ROBERTSON TX-
INCLUDING THE CITIES OF...BONHAM...COMMERCE...CORSICANA...
FAIRFIELD...FORNEY...GREENVILLE...GROESBECK...HEARNE...KAUFMAN...
MEXIA...TEAGUE AND TERRELL
410 PM CST THU MAR 4 2004

TORNADO WATCH #23 REMAINS IN EFFECT FOR...

  FANNIN          FREESTONE       HUNT            KAUFMAN
  LEON            LIMESTONE       NAVARRO         ROBERTSON

65/DD
Local storm report, Mar 4, 4:13 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
413 PM CST THU MAR 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0400 PM     WIND DAMAGE     GREENVILLE               33.12N  96.10W
03/04/2004                  HUNT                TX   LAW ENFORCEMNT

            BARN DOWN AT FM1524 AND FM36. NUMEROUS LINES DOWN NORTH
            OF GREENVILLE.
Local storm report, Mar 4, 4:17 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
417 PM CST THU MAR 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0315 PM     WIND DAMAGE     KILLEEN                  31.10N  97.72W
03/04/2004                  BELL                TX   LAW ENFORCEMNT

            ROOF TORN OFF RESTRAUNT IN KILLEEN
Local storm report, Mar 4, 4:19 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
419 PM CST THU MAR 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0200 PM     WIND DAMAGE     8 W WEATHERFORD          32.76N  97.91W
03/04/2004                  PARKER              TX   TRAINED SPOTTER

            ROOF OFF BARN... EAST SIDE OF BARN WALL BLOWN INWARD.
            NUMEROUS TREES AND POWERLINES DOWN NEAR GARNER.
Local storm report, Mar 4, 4:34 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CST THU MAR 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0434 PM     TSTM GUST       BROOKSTON                33.62N  95.70W
03/04/2004  70 MPH          LAMAR               TX   TRAINED SPOTTER

            70 MPH WINDS IN BROOKSTON AREA JUST W OF PARIS
Local storm report, Mar 4, 4:41 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
441 PM CST THU MAR 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0100 PM     TORNADO         5 SE GRAHAM              33.05N  98.52W
03/04/2004                  YOUNG               TX   LAW ENFORCEMNT

            TORNADO TRACK FROM 5W OF SOUTHBEND ENE TO TX 16 SOUTH OF
            GRAHAM INTO JACK COUNTY NEAR BRYSON TRAILER BLOWN OVER IN
            LIVELY OAKS. NUMEROUS OUT BUILDING DAMAGE ALONG TRACK.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 12:28 PM CSTSevere Thunderstorm WarningFWDEastland62 min
Mar 4, 12:32 PM CSTSevere Thunderstorm WarningFWDStephens58 min
Mar 4, 12:39 PM CSTTornado WarningFWDStephens51 min
Mar 4, 12:47 PM CSTTornado WarningFWDEastland43 min
Mar 4, 12:57 PM CSTTornado WarningFWDYoung48 min
Mar 4, 12:58 PM CSTSevere Thunderstorm WarningFWDComanche, Mills62 min
Mar 4, 1:08 PM CSTSevere Thunderstorm WarningFWDErath67 min
Mar 4, 1:10 PM CSTSevere Thunderstorm WarningFWDPalo Pinto65 min
Mar 4, 1:19 PM CSTTornado WarningFWDPalo Pinto41 min
Mar 4, 1:20 PM CSTSevere Thunderstorm WarningFWDHamilton55 min
Mar 4, 1:26 PM CSTSevere Thunderstorm WarningFWDJack64 min
Mar 4, 1:36 PM CSTSevere Thunderstorm WarningFWDParker54 min
Mar 4, 1:41 PM CSTSevere Thunderstorm WarningFWDBosque, Hood, Somervell64 min
Mar 4, 1:57 PM CSTSevere Thunderstorm WarningFWDMontague, Wise63 min
Mar 4, 2:02 PM CSTTornado WarningFWDParker33 min
Mar 4, 2:04 PM CSTSevere Thunderstorm WarningFWDBell, Coryell, McLennan56 min
Mar 4, 2:14 PM CSTTornado WarningFWDWise46 min
Mar 4, 2:16 PM CSTSevere Thunderstorm WarningFWDJohnson59 min
Mar 4, 2:21 PM CSTSevere Thunderstorm WarningFWDTarrant54 min
Mar 4, 2:27 PM CSTSevere Thunderstorm WarningFWDCooke, Hill63 min
Mar 4, 2:33 PM CSTTornado WarningFWDDenton42 min
Mar 4, 2:35 PM CSTSevere Thunderstorm WarningFWDEllis55 min
Mar 4, 2:37 PM CSTSevere Thunderstorm WarningFWDDallas53 min
Mar 4, 2:58 PM CSTSevere Thunderstorm WarningFWDBell, Falls, McLennan, Milam62 min
Mar 4, 3:01 PM CSTSevere Thunderstorm WarningFWDCollin, Grayson59 min
Mar 4, 3:11 PM CSTSevere Thunderstorm WarningFWDLimestone, Navarro64 min
Mar 4, 3:19 PM CSTTornado WarningFWDEllis41 min
Mar 4, 3:26 PM CSTSevere Thunderstorm WarningFWDKaufman, Rockwall64 min
Mar 4, 3:44 PM CSTSevere Thunderstorm WarningFWDFannin, Hunt46 min
Mar 4, 3:44 PM CSTSevere Thunderstorm WarningFWDHenderson61 min
Mar 4, 3:51 PM CSTSevere Thunderstorm WarningFWDMilam, Robertson54 min
Mar 4, 3:56 PM CSTSevere Thunderstorm WarningFWDRains, Van Zandt49 min
Mar 4, 4:10 PM CSTSevere Thunderstorm WarningFWDFreestone, Leon65 min
Mar 4, 4:11 PM CSTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar49 min
Mar 4, 4:13 PM CSTSevere Thunderstorm WarningFWDLimestone17 min
Mar 4, 4:35 PM CSTSevere Thunderstorm WarningFWDAnderson, Leon55 min
Mar 4, 5:25 PM CSTSevere Thunderstorm WarningFWDAnderson20 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.